I had a cortisone shot in my shoulder last week (the 2nd one I've had). Both times my sugars did go up for about 3 days, then get back to normal. I adjusted my basal insulin to compensate, and drank plenty of fluids.
Cortisone always makes me feel bad the day of and the next day after the injection. This time I was laughing and crying and throwing things all at the same time. Hope yours goes better!View Thread
So, at the tender age of 29, I've been diagnosed with frozen shoulder. I know someone else here has had it, but I cannot remember who. I'm just wondering:
1. how did it start out? Right now I still have mobility, just a lot of pain and stiffness. From the nifty pamphlet they gave me it says to expect to not be able to move the joint at all at some point, like it will get stuck.
2. Did NSAIDs really help? My ortho says sometimes they do, sometimes they dont.
I found it hard to read. The wall of words made it really easy to lose my place. It's all good information but would be easier to read if broken up a bit.
Victoza and other drugs like is are very new and are way more expensive then the tried and true generic Metformin. Most insurance companies will only cover those meds if there is a medical reason you cant take anything else.
Metformin does not increase insulin production but allows your body to use the insulin more effectively, and is also known for some to decrease weight.
Because Victoza slows digestion, one of the major side effects is nausea and it also causes vomiting for some. I know people who couldnt take the medication just because they felt like they were going to vomit all the time. Also, those medications are injected and many do not want to go that route with their medication if they could just take a pill.
I am glad you have found medication that works for you. Just remember that medication is only one aspect of controlling diabetes along with food management and exercise.View Thread
I'm not suprised the Glipizide is not working as expected. All the medication does is make your pancreas pump out more insulin. It's not very regulated as to when the insulin will be pumped out, and if you dont make enough insulin to start with it wont do very much to help.
Your sugar levels may become higher later than expected if you eat a meal high in fat. Fat delays the absorption of carbs, so by the time your sugar spikes the insulin has passed it's peak.View Thread
I once had an issue like this. I was working in a blast freezer and I dropped a box full of frozen plasma bottles on my foot and injured the toenail (as well as a serious bruise across my foot). A few months later the nail just fell off and scared me to death. Every time it grew it would fall off again. I ended up going to the podiatrist where he said I ended up getting a fungal infection in the nail bed when I originally injured the toe. A few months of Lamisil and the nail started growing back.
I would say check in with a doctor just to make sure you dont have an infection.View Thread
I def think it's time to discuss this with your doctor, or get another endocrinologist if you can. There is a major difference between rapid acting insulin, mix insulin, and 24 hour insulin. The 70/30 mix is 70% rapid acting and 30% mid level acting, which is why he has you dosing twice. Rapid acting is used along with the 24 hour insulin. (The 24 hour one you referred to is called "Lantus", but there is also another one called "Levemir" you could try as well).
I dont want to get into too much detail about how each one works because it can get confusing. It is time to call the doc and get everything straightened out!View Thread